Journal of Optimization Theory and Applications

, Volume 91, Issue 2, pp 455–490 | Cite as

Solutions for a class of optimal control problems with time delay, part 2

  • A. J. Zaslavski
Contributed Papers

Abstract

In this work, we analyze the structure of optimal solutions for a class of optimal control problems with time delay whose state is governed by a nonlinear autonomous Volterra integrodifferential equation. We establish that an almost optimal finite trajectory defined on an interval [0, τ] is contained in a small neighborhood of the optimal steady state for all\(t \in \left[ {\bar T,\tau - \bar T} \right]\), where\(\bar T\) is a constant which depends on the neighborhood and does not depend on τ.

Key Words

Integrodifferential equations optimal steady state turnpike property 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Kalecki, M.,Macrodynamic Theory of Business Cycles, Econometrica, Vol. 3, pp. 327–344, 1935.Google Scholar
  2. 2.
    Leontief, W.,Lags and the Stability of Dynamic Systems, Econometrica, Vol. 29, pp. 659–669, 1961.Google Scholar
  3. 3.
    Hartl, R. F.,Optimal Dynamic Advertising Policies for Hereditary Processes, Journal of Optimization Theory and Applications, Vol. 43, pp. 51–72, 1984.Google Scholar
  4. 4.
    Hartl, R. F., andSethi, S. P.,Optimal Control of a Class of Systems with Continuous Lags: Dynamic Programming Approach and Economic Interpretations, Journal of Optimization Theory and Applications, Vol. 43, pp. 73–88, 1984.Google Scholar
  5. 5.
    Carlson, D. A.,The Existence of Catching-Up Optimal Solutions for a Class of Infinite-Horizon Control Problems with Time Delay, SIAM Journal on Control and Optimization, Vol. 28, pp. 402–422, 1990.Google Scholar
  6. 6.
    Zaslavski, A. J.,Solutions for a Class of Optimal Control Problems with Time Delay, Part 1, Journal of Optimization Theory and Applications, Vol. 91, pp. 155–184, 1996.Google Scholar
  7. 7.
    Leizarowitz, A.,Existence of Overtaking Optimal Trajectories with Convex Integrands, Mathematics of Operations Research, Vol. 10, pp. 450–461, 1985.Google Scholar
  8. 8.
    Carlson, D. A., Haurie, A., andJabrane, A.,Existence of Overtaking Solutions tofinite-Dimensional Control Problems on Unbounded Time Intervals, SIAM Journal on Control and Optimization, Vol. 25, pp. 1517–1541, 1987.Google Scholar
  9. 9.
    Carlson, D. A., Haurie, A., andLeizarowitz, A.,Infinite-Horizon Optimal Control, Springer Verlag, Berlin, Germany, 1991.Google Scholar
  10. 10.
    Carlson, D. A.,The Controllability of Infinite-Horizon Optimal Control Problems, Nonlinear Analysis: Theory, Method, and Applications, Vol. 11, pp. 437–453, 1987.Google Scholar
  11. 11.
    Cesari, L.,Optimization: Theory and Applications, Springer Verlag, New York, New York, 1983.Google Scholar

Copyright information

© Plenum Publishing Corporation 1996

Authors and Affiliations

  • A. J. Zaslavski
    • 1
  1. 1.Department of MathematicsTechnion-Israel Institute of TechnologyHaifaIsrael

Personalised recommendations